Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 414, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2006, 5:35 PM EDT for Houston County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2006, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 21, 2006, 6:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:35 PM EDT | TSTM WND DMG | Perry, GA | SEVERAL TREES DOWN...SEVERAL POWER LINES DOWN...SEVERAL STREET SIGNS BLOWN DOWN...WINDOWS BLOWN OUT OF AT LEAST ONE BUSINESS. DAMAGE IN A PATH NEARLY A MILE LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 212136 SVRFFC GAC153-212200- /O.NEW.KFFC.SV.W.0414.060821T2135Z-060821T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PERRY... MOVING WEST-SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...SOUTH OF HIGHWAYS 341 AND 127.. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3241 8360 3258 8368 3249 8380 3237 8382 $$
1 follow-up statement
000 WWUS52 KFFC 212148 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT MON AUG 21 2006 GAC153-212200- /O.CON.KFFC.SV.W.0414.000000T0000Z-060821T2200Z/ HOUSTON GA- 547 PM EDT MON AUG 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR HOUSTON COUNTY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PERRY... MOVING WEST-SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF HOUSTON COUNTY...SOUTH OF HIGHWAYS 341 AND 127. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3241 8360 3258 8368 3249 8380 3237 8382 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:27 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 3:27 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EDT MON AUG 21 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) UPPER LEVEL FLOW REMAINS WEAK NORTHWESTERLY THROUGH WEDNESDAY NIGHT AS TROUGH SWEEPS ACROSS THE GREAT LAKES AND OHIO VALLEY MOVING OFF THE MID ATLANTIC AND NORTHEAST COASTS BY WEDNESDAY NIGHT. AT THE SURFACE A WEAK TROUGH REMAINS STALLED OVER THE FORECAST AREA THROUGH TUESDAY...SINKING INTO SOUTH GEORGIA BY WEDNESDAY AS HIGH PRESSURE BEGINS BUILDING DOWN THE APPALACHIANS INTO NORTH GEORGIA. ATMOSPHERE REMAINS FAIRLY MOIST IN THE LOWER LEVELS WITH SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS... DECREASING IN COVERAGE FROM THE NORTH WEDNESDAY AS SLIGHTLY DRIER AIR FILTERS INTO NORTH GEORGIA. TEMPERATURES WILL REMAIN SEASONABLY WARM THROUGH THE SHORT TERM FORECAST PERIOD. .LONG TERM...(THURSDAY THROUGH MONDAY) UPPER LEVEL RIDGE BUILDS ACROSS THE REGION FOR THE EXTENDED FORECAST. RIDGE IS NOT AS STRONG AS THE DOMINATING RIDGES WE HAVE SEEN THIS PAST SEVERAL WEEKS...AND THE UPPER LEVEL PATTERN REMAINS A BIT MORE PROGRESSIVE THAN HAS BEEN THE NORM. THIS SHOULD KEEP THE CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED PERIOD. WITH A LACK OF ANY DISTINCT LOW LEVEL FOCUS...I WILL KEEP POPS IN THE CHANCE RANGE AREAWIDE. TEMPERATURES WILL REMAIN SEASONABLY WARM. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 87 72 88 / 40 60 30 30 ATHENS 71 88 70 90 / 40 60 40 30 GAINESVILLE 72 87 70 86 / 40 60 40 20 ROME 71 90 71 92 / 40 50 30 20 COLUMBUS 75 91 73 91 / 30 70 40 40 MACON 72 90 73 90 / 40 60 30 40 PEACHTREE CITY 69 89 69 88 / 30 60 30 30 CARTERSVILLE 70 89 69 87 / 40 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 21, 11:50 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1150 AM EDT WED AUG 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1150 AM EDT WED AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A SURFACE BOUNDARY LOCATED OVER CENTRAL GEORGIA WILL CONTINUE TO DRIFT ACROSS THE AREA THROUGH TONIGHT. THIS BOUNDARY WILL AID IN THE DEVELOP OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... THE COMBINATION OF A SURFACE FRONT...AFTERNOON HEATING AND LEFT OVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS LAST EVENING WILL PROVIDE ENOUGH LIFT FOR SCATTERED THUNDERSTORMS TO DEVELOP BY LATE THIS AFTERNOON. CAPE VALUES ARE EXPECTED IN THE 1000 TO 2000 RANGE AND LIFTED INDICES OF ZERO TO MINUS 3...SOME OF THE THUNDERSTORMS COULD BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE BEST CHANCE FOR THUNDERSTORM DEVELOP WILL ALONG AND SOUTH OF A LAGRANGE TO WARRENTON LINE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 4:24 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT MON AUG 21 2006 GAZ097-212100- 424 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN LAURENS COUNTY UNTIL 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BREWTON...DRIFTING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOVETT...BREWTON...DUDLEY...DUBLIN AND DEXTER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 21, 4:26 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT MON AUG 21 2006 GAZ104-212100- 426 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SUMTER COUNTY UNTIL 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMTER...DRIFTING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LESLIE AND SUMTER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 21, 4:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT MON AUG 21 2006 GAZ083-096-212115- 438 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BLECKLEY AND TWIGGS COUNTIES UNTIL 515 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FIVE POINTS THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BLECKLEY AND TWIGGS COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POWELL...GOLDSBORO...EMPIRE... FRAZIER...CARY...BROWN HILL...FIVE POINTS...COCHRAN...TARVERSVILLE AND COLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 21, 4:54 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT MON AUG 21 2006 GAZ106-212130- 454 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP COUNTY UNTIL 530 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CORDELE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRISP COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TREMONT...HATLEY...ARABI...WENONA AND CORDELE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 21, 5:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT MON AUG 21 2006 GAZ074-076-212145- 520 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN WASHINGTON AND JEFFERSON COUNTIES UNTIL 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BARTOW TO SANDERSVILLE...DRIFTING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON AND JEFFERSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADLEY... SANDERSVILLE...DAVISBORO...BARTOW...TENNILLE AND RIDDLEVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 21, 5:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT MON AUG 21 2006 GAZ094-095-212145- 522 PM EDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HOUSTON AND PEACH COUNTIES UNTIL 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MIAMI VALLEY TO PABST...DRIFTING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HOUSTON AND PEACH COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PABST...BONAIRE...MIAMI VALLEY...PERRY AND FORT VALLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.